Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Red Dye in foods/medicines?

I just read a post in one of my groups about a child being hyper from a dose of tylenol, and one mom said it was probably the red dye in it and to keep it away from the kids.

I don't know much when it comes to this stuff, but what is so bad about red dye? I'm asking honestly, not trying to cause any drama... this is the first I've heard about it being bad for someone.

Answer Question
 
angelofice

Asked by angelofice at 12:49 AM on Jul. 16, 2009 in Kids' Health

Level 1 (0 Credits)
Answers (7)
  • Artificial colors and flavors are just that- artificial. They are lab created with appeal in mind, not health. No food that comes from a lab is healthy because chemicals are destructive. Colors, particularly reds, have been linked to hyperactivity and even ADD because that's the kind of reaction some kids have to it.
    jellyphish

    Answer by jellyphish at 12:57 AM on Jul. 16, 2009

  • i am allergic to red dye. it breaks me out in hives and i get a sudden boost of energy and then a while later i have the crash like i had just chugged an energy drink. when i was younger my doctor diagnosed me with A.D.D but later found out that he was wrong and it was red dye that was doing it.
    emmalouwho

    Answer by emmalouwho at 1:10 AM on Jul. 16, 2009

  • Yeah what the pp's said. I recently just cut it out of my dd's diet. Well both my kids but mainly because of my dd. She is borderline adhd and with cutting that out and giving her an omega 3 supplement she has mellowed out quite a bit.
    sadira29

    Answer by sadira29 at 1:27 AM on Jul. 16, 2009

  • chemical additive can mess with body chemistry. it can affect different people in different ways.

    you may find that the cleaner your diet, the better behaved your children will be and the healthier you all will be
    rkoloms

    Answer by rkoloms at 11:50 AM on Jul. 16, 2009

  • Hyperactivity is a common effect of Tylenol.
    Anonymous

    Answer by Anonymous at 9:24 AM on Jul. 17, 2009

  • Red 40, a common FDA approved color is actualy banned in many countries...it's found in almost anything from medicines, m&m's, drinks, snacks, etc. etc.

    The most informative website i've found that talks about what it can cause is:
    http://www.associatedcontent.com/article/131963/is_the_red_40_food_dye_additive_having.html?cat=5

    And you can read more about it and it's in at www.red40.com
    Mom2Jack04

    Answer by Mom2Jack04 at 11:03 AM on Jul. 17, 2009

  • I think some people are sensitive to it....not everyone. If you read enough posts you will find many many things to worry about! More than you could ever imagine..... Try not to let everyone else's anxiety rub off on you. Talk to your doctor about health concerns and if you don't have a particular problem, don't look for it!
    BJoan

    Answer by BJoan at 8:41 PM on Jul. 21, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN